Alert archive / Illinois / River Flood Warnings in 2011

River Flood Warning 14, NWS Lincoln, IL

March 15, 2011Lawrence County, Illinois

NWS Lincoln, IL issued this river flood warning at Mar 15, 2011, 9:17 PM CDT for Lawrence County, Illinois. It took effect at Mar 16, 2011, 1:00 AM CDT. It was in force for 45 hr.

The area

The counties it named.

The facts

Issued
Mar 15, 2011, 9:17 PM CDT (02:17 UTC)
In effect from
Mar 16, 2011, 1:00 AM CDT
Expired
Mar 17, 2011, 9:32 PM CDT
In force
45 hr
Issued by
NWS Lincoln, IL
Flood severity
Minor

County Lawrence County, IL

The radar

The Evansville,IN radar (KVWX), 51 km from the middle of the area, began a volume at 02:23 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Embarras River (IL) at Lawrenceville (LAWI2).

Action stage
27 ft
Minor stage
30 ft
Moderate stage
37 ft
Major stage
41 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 03346500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

071 
WGUS43 KILX 160217
FLWILX
FLOOD WARNING
NATIONAL WEATHER SERVICE LINCOLN IL 
917 PM CDT TUE MAR 15 2011

...THE NATIONAL WEATHER SERVICE IN LINCOLN IL HAS ISSUED A FLOOD 
WARNING FOR THE FOLLOWING RIVERS IN ILLINOIS... 

  EMBARRAS RIVER AT LAWRENCEVILLE AFFECTING LAWRENCE COUNTY

THE FOLLOWING FORECASTS ARE BASED ON OBSERVED PRECIPITATION...SOIL 
MOISTURE CONDITIONS...AND FORECAST PRECIPITATION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PERSONS WITH INTERESTS ALONG THIS RIVER NEED TO PREPARE FOR FLOODING.
STAY TUNED FOR FURTHER UPDATES ON THIS FLOODING SITUATION. 

&&

ILC101-161617-
/O.NEW.KILX.FL.W.0014.110316T0600Z-110320T0800Z/
/LAWI2.1.ER.110316T0600Z.110317T1200Z.110320T0200Z.NO/
917 PM CDT TUE MAR 15 2011

THE NATIONAL WEATHER SERVICE IN LINCOLN IL HAS ISSUED A 

* FLOOD WARNING FOR 
  THE EMBARRAS RIVER AT LAWRENCEVILLE.
* FROM LATE TONIGHT TO LATE SATURDAY NIGHT.
* AT  745 PM TUESDAY THE STAGE WAS 29.5 FEET. 
* FLOOD STAGE IS 30.0 FEET. 
* MINOR FLOODING IS FORECAST. 
* FORECAST...RISE ABOVE FLOOD STAGE BY EARLY TOMORROW MORNING AND 
  CONTINUE TO RISE TO NEAR 31.0 FEET BY THURSDAY MORNING. THE RIVER 
  WILL FALL BELOW FLOOD STAGE BY SATURDAY EVENING.
* IMPACT...AT 30.0 FEET...MINOR AGRICULTURAL FLOODING BEGINS

&&


                  FLD  OBSERVED         FORECAST 6AM
LOCATION          STG  STG  DAY TIME    WED    THU    FRI

EMBARRAS RIVER
 LAWRENCEVILLE     30  29.5 TUE 8 PM    30.4   31.0   30.8



$$
4 follow-up statements
800 
WGUS83 KILX 161354
FLSILX
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE LINCOLN IL 
854 AM CDT WED MAR 16 2011

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVER IN ILLINOIS...
 
  EMBARRAS RIVER AT LAWRENCEVILLE AFFECTING LAWRENCE COUNTY 

THE FOLLOWING FORECASTS ARE BASED ON OBSERVED PRECIPITATION...SOIL 
MOISTURE CONDITIONS...AND FORECAST PRECIPITATION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ENCOUNTER A FLOODED ROADWAY...TURN AROUND AND FIND AN 
ALTERNATE ROUTE. TURN AROUND...DON/T DROWN.

ADDITIONAL RIVER AND WEATHER INFORMATION IS AVAILABLE AT 
WWW.WEATHER.GOV/ILX  /LOWER CASE/.

&&

ILC101-170354-
/O.EXT.KILX.FL.W.0014.000000T0000Z-110320T1200Z/
/LAWI2.1.ER.110316T0815Z.110317T1200Z.110320T0600Z.NO/
854 AM CDT WED MAR 16 2011

THE FLOOD WARNING CONTINUES FOR
  THE EMBARRAS RIVER AT LAWRENCEVILLE. 
* UNTIL SUNDAY MORNING.
* AT  745 AM WEDNESDAY THE STAGE WAS 30.2 FEET. 
* FLOOD STAGE IS 30.0 FEET.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 31.1 FEET BY 
  TOMORROW MORNING. THE RIVER WILL FALL BELOW FLOOD STAGE EARLY 
  SUNDAY MORNING.
* IMPACT...AT 30.0 FEET...MINOR AGRICULTURAL FLOODING BEGINS

&&


                  FLD  OBSERVED         FORECAST 6AM
LOCATION          STG  STG  DAY TIME    THU    FRI    SAT

EMBARRAS RIVER
 LAWRENCEVILLE     30  30.2 WED 8 AM    31.1   30.9   30.5



$$

BARNES
969 
WGUS83 KILX 170256
FLSILX
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE LINCOLN IL 
956 PM CDT WED MAR 16 2011

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVER IN ILLINOIS...
  LITTLE WABASH RIVER NEAR CLAY CITY AFFECTING CLAY AND RICHLAND 
  COUNTIES 

THE FOLLOWING FORECASTS ARE BASED ON OBSERVED PRECIPITATION...SOIL 
MOISTURE CONDITIONS...AND FORECAST PRECIPITATION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ENCOUNTER A FLOODED ROADWAY...TURN AROUND AND FIND AN 
ALTERNATE ROUTE. TURN AROUND...DON/T DROWN.

ADDITIONAL RIVER AND WEATHER INFORMATION IS AVAILABLE AT 
WWW.WEATHER.GOV/ILX  /LOWER CASE/.

&&

ILC025-159-171656-
/O.CON.KILX.FL.W.0013.000000T0000Z-110321T1200Z/
/CLAI2.1.ER.110315T1306Z.110317T1200Z.110321T0600Z.NO/
956 PM CDT WED MAR 16 2011

THE FLOOD WARNING CONTINUES FOR
  THE LITTLE WABASH RIVER NEAR CLAY CITY. 
* UNTIL MONDAY MORNING.
* AT  900 PM WEDNESDAY THE STAGE WAS 19.4 FEET. 
* FLOOD STAGE IS 16.0 FEET.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 19.6 FEET BY 
  TOMORROW AFTERNOON. THE RIVER WILL FALL BELOW FLOOD STAGE EARLY 
  MONDAY MORNING.
* IMPACT...AT 18.0 FEET...WATER BEGINS TO FLOOD LEFT BANK FARMLAND.

&&


                  FLD  OBSERVED         FORECAST 6AM
LOCATION          STG  STG  DAY TIME    THU    FRI    SAT

LITTLE WABASH RIVER
 CLAY CITY         16  19.4 WED 9 PM    19.6   19.5   19.0



$$
188 
WGUS83 KILX 171435
FLSILX
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE LINCOLN IL 
935 AM CDT THU MAR 17 2011

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVER IN ILLINOIS...
 
  EMBARRAS RIVER AT LAWRENCEVILLE AFFECTING LAWRENCE COUNTY 

THE FOLLOWING FORECASTS ARE BASED ON OBSERVED PRECIPITATION...SOIL 
MOISTURE CONDITIONS...AND FORECAST PRECIPITATION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ENCOUNTER A FLOODED ROADWAY...TURN AROUND AND FIND AN 
ALTERNATE ROUTE. TURN AROUND...DON/T DROWN.

ADDITIONAL RIVER AND WEATHER INFORMATION IS AVAILABLE AT 
WWW.WEATHER.GOV/ILX  /LOWER CASE/.

&&

ILC101-180435-
/O.EXT.KILX.FL.W.0014.000000T0000Z-110318T1300Z/
/LAWI2.1.ER.110316T0815Z.110317T0800Z.110318T0700Z.NO/
935 AM CDT THU MAR 17 2011

THE FLOOD WARNING CONTINUES FOR
  THE EMBARRAS RIVER AT LAWRENCEVILLE. 
* UNTIL FRIDAY MORNING.
* AT 9 AM THURSDAY THE STAGE WAS 30.5 FEET. 
* FLOOD STAGE IS 30 FEET.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY 
  EARLY TOMORROW MORNING.
* IMPACT...AT 30 FEET...MINOR AGRICULTURAL FLOODING BEGINS

&&

                  FLD  OBSERVED         FORECAST 6AM
LOCATION          STG  STG  DAY TIME    FRI    SAT    SUN

EMBARRAS RIVER
 LAWRENCEVILLE     30  30.5 THU 9 AM    29.5   25.6   23.8

$$

KH
949 
WGUS83 KILX 180232
FLSILX
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE LINCOLN IL
932 PM CDT THU MAR 17 2011
 

...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVER IN 
ILLINOIS...
 
  EMBARRAS RIVER AT LAWRENCEVILLE AFFECTING LAWRENCE COUNTY

THE FOLLOWING FORECASTS ARE BASED ON OBSERVED PRECIPITATION...SOIL 
MOISTURE CONDITIONS...AND FORECAST PRECIPITATION. ALL RIVER LEVELS 
ARE EXPECTED TO SLOWLY FALL.

SINCE FLOODING HAS SUBSIDED...THIS WILL BE THE LAST STATEMENT ON THIS
FLOODING EVENT.

ILC101-180302-
/O.CAN.KILX.FL.W.0014.000000T0000Z-110318T1300Z/
/LAWI2.1.ER.110316T0815Z.110317T0800Z.110318T0130Z.NO/
932 PM CDT THU MAR 17 2011

THE FLOOD WARNING IS CANCELLED FOR
  THE EMBARRAS RIVER AT LAWRENCEVILLE.
* AT  845 PM THURSDAY THE STAGE WAS 30.0 FEET. 
* FLOOD STAGE IS 30.0 FEET.
* FELL BELOW FLOOD STAGE AT  830 PM THURSDAY.
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO 25.6 FEET BY SATURDAY
  MORNING.


&&


                  FLD  OBSERVED         FORECAST 6AM
LOCATION          STG  STG  DAY TIME    FRI    SAT    SUN

EMBARRAS RIVER
 LAWRENCEVILLE     30  30.0 THU 9 PM    29.2   25.6   23.8



$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lincoln, IL wrote its last area forecast discussion before this river flood warning went out at Mar 15, 8:55 PM CDT, 22 minutes earlier.

Area forecast discussion, Mar 15, 8:55 PM CDT, 22 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LINCOLN IL
855 PM CDT TUE MAR 15 2011

.DISCUSSION...
ISSUED 855 PM CDT TUE MAR 15 2011

RIDGING WILL BUILD INTO THE REGION OVERNIGHT...BOTH AT THE SURFACE
AND ALOFT...CONTINUING TO DISLODGE A PESKY UPPER LOW AND THE
ASSOCIATED LOW LEVEL CLOUDINESS. THE LIGHT WINDS AND CLEARING SKIES
ACCOMPANYING THE HIGH PRESSURE...COMBINED WITH A RELATIVELY MOIST
GROUND...SHOULD ALLOW PATCHY FOG TO DEVELOP BY MORNING.

GOING FORECAST IS IN GOOD SHAPE OVERALL. ONLY MINOR TWEAKS ARE
NEEDED FOR THE LATEST AND EXPECTED OVERNIGHT TRENDS.

BAK
&&

.AVIATION...
ISSUED 654 PM CDT TUE MAR 15 2011

EXPECT CIGS TO IMPROVE TO VFR OVER THE NEXT SEVERAL HOURS ACROSS
THE CENTRAL ILLINOIS TERMINALS AS A PERSISTENT UPPER LEVEL LOW
PRESSURE SYSTEM FINALLY PULLS AWAY. HOWEVER...WITH THE CLEARING
OCCURRING DURING THE NIGHTTIME HOURS...ESPECIALLY COMBINED WITH
MOIST GROUND AND LIGHT WINDS...EXPECT MVFR OR IFR FOG TO DEVELOP
BEFORE SUNRISE WEDNESDAY. ONCE THE FOG BURNS OFF WEDNESDAY
MORNING...VFR CONDITIONS WILL PREVAIL FOR THE DURATION OF THE 00Z
TAF VALID TIME. LIGHT/VARIABLE WINDS TONIGHT WILL TREND
SOUTHWESTERLY TO 10-12 KTS WITH DIURNAL HEATING WEDNESDAY.

BAK
&&

.PREV DISCUSSION...
ISSUED 302 PM CDT TUE MAR 15 2011

SHORT TERM...TONIGHT THROUGH FRIDAY
ELONGATED NEARLY VERTICALLY-STACKED LOW ARCS FROM CENTRAL IND TO
EASTERN KY TO MIDDLE/EASTERN TN. WRAP-AROUND PRECIPITATION HAS
BECOME PRETTY SPARCE OVER THE AREA WITH ONLY A FEW SHOWERS HERE AND
THERE. CLOUDS WITHIN THE COMMA HEAD ARE STILL ENTRENCHED OVER
CENTRAL IL...BUT THESE SHOULD SHIFT EASTWARD LATER TONIGHT. A DRY
COUPLE OF DAYS WILL THEN BE ON TAP AS HIGH PRESSURE OVER THE PLAINS
MOVES SOUTHEAST INTO THE SOUTHERN STATES. THIS SOUTHERN TRACK TO THE
SURFACE HIGH WILL ACT TO PUSH THE RICHER MOISTURE OFF THE GULF
COAST. NO INTRUSION OF CANADIAN AIR IS INVOLVED WITH THE DEPARTING
UPPER LOW...SO TEMPERATURES WILL WARM UP QUICKLY AS CLOUDS BREAK AND
INSOLATION TAKES OVER WEDNESDAY AND ESPECIALLY THURSDAY.

THE NEXT CHANCE FOR RAIN WILL BEGIN LATE THURSDAY NIGHT AHEAD THE
NEXT COLD FRONT THAT IS SLATED TO MOVE THROUGH ILLINOIS ON FRIDAY. A
HEALTHY CAP WILL DEVELOP OVER THE AREA AHEAD OF THE FRONT AS THE
SOUTHERN PLAINS ELEVATED MIXED LAYER SURGES NORTHEASTWARD WITHIN A
STOUT UPPER SOUTHWESTERLY FLOW. THEREFORE MOST OF THE PRECIPITATION
CHANCES WILL BE CLOSELY TIED TO THE FRONTAL BOUNDARY ITSELF. THE
CHANCES FOR THURSDAY NIGHT IN THE NORTHWEST ACKNOWLEDGES THE SMALL
CHANCE FOR AN ELEVATED NOCTURNAL STORM ATOP THE CAP. HIGHER POPS...
BUT STILL WITHIN THE CHANCE RANGE...WILL BE ON FRIDAY AS THE COLD
FRONT MOVES THROUGH IL. UNCERTAINTIES REGARDING AERIAL COVERAGE
PRECLUDES LIKELY POPS THIS FAR IN ADVANCE. WILL CARRY A SLIGHT
CHANCE FOR EVENING SHOWERS IN THE EAST FRIDAY JUST IN CASE THE FRONT
SLOWS UP.

LONG TERM...SATURDAY THROUGH TUESDAY
MOST OF THE LONG TERM WEATHER WILL BE ASSOCIATED WITH THE FRIDAY
COLD FRONT WHICH IS EXPECTED TO TURN STATIONARY AND EXTEND FROM
CENTRAL OK EASTWARD THROUGH CENTRAL AR TO CENTRAL AL ON SATURDAY.
THE FRONT WILL THEN BECOME A WARM FRONT AND START A NORTHWARD TREK
LATER SUNDAY AND REACH CENTRAL IL EARLY MONDAY. WITH THE
AFOREMENTIONED SURFACE HIGH LYING ALONG THE GULF COAST...ANY
MEANINGFUL MOISTURE RETURN WILL HAVE TO TAKE THE LONG WAY AROUND
THROUGH TX...OK...THEN INTO THE MIDWEST. IT APPEARS THAT THE ECMWF
HAS A GOOD HANDLE ON THE OVERRUNNING CONVECTION THAT WILL DEVELOP
NORTH OF THE WARM FRONT...BUT IT IS LIKELY TOO FAST IN SPREADING
RAIN THROUGH CENTRAL ILLINOIS AS EARLY AS SATURDAY. BELIEVE THAT THE
DELAY IN DEEPER MOISTURE RETURN WILL ALSO SLOW DOWN THE DEVELOPMENT
OF PRECIPITATION. WILL PUT IN SOME LOW POPS OVER THE WEST...BUT NOT
UNTIL SATURDAY NIGHT AND SUNDAY. POPS THEN GO UP SUNDAY NIGHT INTO
MONDAY AS LOW PRESSURE MOVES ACROSS THE NORTHERN STATES AND DRAWS
THE WARM FRONT NORTHWARD THROUGH ILLINOIS. HIGHER POPS WILL THEN
COME ON TUESDAY AS THE ATTENDING COLD FRONT SOUTHWEST OF THE SURFACE
LOW SWEEPS SOUTHEASTWARD THROUGH THE AREA.

04

&&

.ILX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
Hazardous weather outlook, Mar 15, 3:08 PM CDT, 6 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LINCOLN IL
308 PM CDT TUE MAR 15 2011

ILZ027>031-036-037-040-041-047-049-050-161200-
CASS-FULTON-KNOX-MARSHALL-MASON-MORGAN-PEORIA-SCHUYLER-SCOTT-
STARK-TAZEWELL-WOODFORD-
308 PM CDT TUE MAR 15 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
ILLINOIS.

.DAY ONE...TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

AN APPROACHING COLD FRONT WILL TRIGGER A FEW THUNDERSTORMS
THURSDAY NIGHT INTO FRIDAY. SEVERE WEATHER IS NOT ANTICIPATED.

FLOODING WILL CONTINUE ALONG THE ILLINOIS RIVER DOWNSTREAM OF
HENRY FOR THE NEXT SEVERAL DAYS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT.

ILZ038-042>046-048-051>056-061-062-161200-
CHAMPAIGN-CHRISTIAN-COLES-CUMBERLAND-DE WITT-DOUGLAS-LOGAN-MACON-
MCLEAN-MENARD-MOULTRIE-PIATT-SANGAMON-SHELBY-VERMILION-
308 PM CDT TUE MAR 15 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
ILLINOIS AND EAST CENTRAL ILLINOIS.

.DAY ONE...TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

AN APPROACHING COLD FRONT WILL TRIGGER A FEW THUNDERSTORMS
THURSDAY NIGHT INTO FRIDAY. SEVERE WEATHER IS NOT ANTICIPATED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT.

ILZ057-063-066>068-071>073-161200-
CLARK-CLAY-CRAWFORD-EDGAR-EFFINGHAM-JASPER-LAWRENCE-RICHLAND-
308 PM CDT TUE MAR 15 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL
ILLINOIS AND SOUTHEAST ILLINOIS.

.DAY ONE...TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

AN APPROACHING COLD FRONT WILL TRIGGER A FEW THUNDERSTORMS
ON FRIDAY. SEVERE WEATHER IS NOT ANTICIPATED.

FLOODING WILL CONTINUE ALONG THE LITTLE WABASH RIVER NEAR CLAY
CITY AND THE WABASH RIVER DOWNSTREAM OF TERRE HAUTE FOR THE NEXT
SEVERAL DAYS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT.

BARNES

Nearby

River Flood Warnings in Illinois, 2011Every river flood warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.